Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 5, 2009, 1:21 PM CDT for Latimer County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 5, 2009, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 051821
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED AUG 5 2009
OKZ049-075-076-051845-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
121 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
LATIMER
AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ALBION...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...HONOBIA...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3436 9504 3464 9538 3492 9513 3468 9473
3450 9490 3450 9504 3436 9503
TIME...MOT...LOC 1821Z 303DEG 25KT 3474 9518
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:24 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 5, 12:24 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT WED AUG 5 2009
...AVIATION...
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SOUTH OF
A STATIONARY FRONT NEAR THE I-44 CORRIDOR WITH THE AID OF A
WEAK 850 MB BOUNDARY THAT IS ACROSS THE AREA THIS AFTERNOON.
WILL ADD TEMPO TSRA FOR KMLC FOR THROUGH THIS AFTERNOON WITH
VCTS AT THE REMAINING TAF SITES. OTHERWISE...VFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 77 99 79 / 20 20 20 10
FSM 97 75 97 75 / 30 10 20 10
MLC 97 75 98 76 / 60 20 20 10
BVO 96 71 99 74 / 20 20 20 10
FYV 96 69 93 71 / 20 10 20 10
BYV 92 70 92 72 / 20 10 10 10
MKO 99 75 99 74 / 30 20 20 10
MIO 95 71 96 75 / 20 10 20 10
F10 101 76 99 75 / 60 20 20 10
HHW 96 73 96 75 / 40 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM FRIDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...10Hazardous weather outlook, Aug 5, 12:59 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT WED AUG 5 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT WED AUG 5 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA..EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...ONGOING. DISCUSSION... DANGEROUS HEAT CONDITIONS WILL CONTINUE THIS AFTERNOON AS A SWATH OF EASTERN OKLAHOMA AGAIN EXCEEDS THE CENTURY MARK. EXCESSIVE LOW LEVEL MOISTURE WILL CREATE HEAT INDEX VALUES NEAR OR EXCEEDING 105 DEGREES ACROSS A LARGE PORTION OF THE REGION. THERE WILL ALSO BE A THREAT FOR SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH SEVERAL SURFACE BOUNDARIES OR AREAS OF CONVERGENCE THAT COULD POSSIBLY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. DOWNBURST WINDS WILL BE THE PRIMARY THREAT FROM ANY CONVECTIVE ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THERE WILL BE LITTLE CHANGE TO THE GENERAL WEATHER PATTERN OVER THE NEXT SEVERAL DAYS. CONDITIONS WILL REMAIN HOT AND HUMID... WITH HEAT INDEX VALUES REACHING DANGEROUS LEVELS AT LEAST INTO THE UPCOMING WEEKEND. GIVEN THE AVAILABLE LOW LEVEL MOISTURE... INSTABILITY... AND RESIDUAL SURFACE BOUNDARIES... THERE WILL ALSO BE THE CHANCE FOR INTERMITTENT THUNDERSTORM ACTIVITY. STORMS COULD BE STRONG TO SEVERE... WITH DOWNBURST WINDS THE MAIN THREAT. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD HAVE PLANS IN PLACE FOR HEAT RELATED PROBLEMS THROUGH THE REST OF THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 5, 8:49 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT WED AUG 5 2009
OKZ049-051430-
PUSHMATAHA OK-
849 AM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA
AT 849 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TUSKAHOMA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
TUSKAHOMA...KIAMICHI AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3436 9543 3469 9543 3469 9516 3447 9503
3441 9503
TIME...MOT...LOC 1349Z 346DEG 15KT 3463 9528Special weather statement, Aug 5, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT WED AUG 5 2009
OKZ049-075-076-051845-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
121 PM CDT WED AUG 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
LATIMER
AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF ALBION...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...HONOBIA...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3436 9504 3464 9538 3492 9513 3468 9473
3450 9490 3450 9504 3436 9503
TIME...MOT...LOC 1821Z 303DEG 25KT 3474 9518The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| Aug 5, 9:05 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 27 min |
| Aug 5, 2:28 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Aug 5, 3:17 PM CDT | Special Weather Statement | TSA | Creek | 43 min |
| Aug 5, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 23 min |
| Aug 5, 4:49 PM CDT | Special Weather Statement | TSA | Cherokee | 41 min |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Aug 5, 5:25 PM CDT | Areal Flood Advisory | TSA | Cherokee | 65 min |
| Aug 5, 6:22 PM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Aug 5, 6:31 PM CDT | Special Weather Statement | TSA | Adair | 44 min |
| Aug 5, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| Aug 5, 6:52 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
| Aug 5, 3:41 PM CDT | Special Weather Statement | TSA | Sebastian | 34 min |
| Aug 5, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 37 min |
| Aug 5, 4:10 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
| Aug 5, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 47 min |
| Aug 5, 4:17 PM CDT | Special Weather Statement | TSA | Sebastian | 28 min |
| Aug 5, 4:27 PM CDT | Flash Flood Warning | TSA | Madison | 5 hr |
| Aug 5, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 44 min |
| Aug 5, 4:47 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 58 min |
| Aug 5, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 66 min |
| Aug 5, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 68 min |
| Aug 5, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 37 min |
| Aug 5, 5:28 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| Aug 5, 5:59 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 61 min |
| Aug 5, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 58 min |
| Aug 5, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 66 min |
| Aug 5, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Franklin, Madison, Washington | 54 min |
| Aug 5, 6:28 PM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 62 min |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.